It is currently Sat Aug 19, 2017 6:57 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Tue Jan 08, 2013 7:41 pm 
Offline
Average Poster
Average Poster

Joined: Sat Mar 19, 2011 1:18 am
Posts: 9
Location: New Jersey
Hello all. I had previously posted in the side effects area of the forum. So for anyone who has followed me over, welcome back! And for any new readers, welcome!

Background:

I am 25 years old. I was addicted to morphine and vicodin. I started suboxone strips in March of 2010. 16mgs per day. Immediately in the first week I noticed I was developing little sores in my mouth and little cuts. The doctor said it was an allergic reaction to the nalaxone and quickly switched me over to subutex. I was on subutex 16mgs per day for two years. I noticed after two years that I was still anxious and on edge. My doctor added ANOTHER 8mgs making my total daily intake of subutex 24mgs per day. I now realize that is entirely too high and was never needed. About three months ago I began to notice swelling of my feet and calves. I thought it was a side effect of another medication I was taking so I stopped it for a few days and the swelling went away. I quickly realized I needed the other medication though. So I started back at a lower dose. The swelling went away and then came back with a vengeance a month later.

Currently:

I now have pitting edema in both of my calves and a ballooned ankle on my right foot. I have also realized that I've gained about 20 pounds in the past few months. I believe it to be water weight. I've had enough. It is time for me to come off of subutex.

My current strategy for tapering off is cutting the subutex tabs into 4's, each piece being 2mg, and decreasing by 2mg every 10 days until I get down to 16mgs. Then I will stay at 16 for a little longer, then start tapering by 2mg again until I'm down to 8, and again stay at 8 for a little while. I hope to be completely off of subutex for my 26th birthday in July. I will post pictures of how I am cutting up the subutex. I also may try to grind it up into a powder and measure it out that way when I get down to the smaller doses. I will give a detailed account of what I'm doing. I'm thinking of recording a tapering diary on youtube for everyone to see how I'm doing this.

Thanks for the support everyone!


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 09, 2013 2:51 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
You can probably just go down to 16mg immediately without noticing any difference at all. Please let us know at what dosage you find the edema improving. I know a couple of people who had a serious problem with this on Sub, and I had a couple of episodes myself.


Top
 Profile  
 
 Post subject: Give it a try
PostPosted: Thu Jan 10, 2013 12:10 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
I agree with Lillyval. Try to drop down to 16mg's w/o tapering and I doubt you'll feel any w/d's. I went from 24 to 16 to 8 with no problems at all. But then you know your system better than anyone else so do what you feel is the right way.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jan 10, 2013 12:11 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sun Jan 06, 2013 11:03 am
Posts: 233
Even from a very High Oxy habit 2MG would make me feel normal. Doctors are insane for prescribing these amounts. I've never been there, but go with the two replies above. Try dropping from 24 to 16 than to 8. You'll probably see a huge change in symptoms.

Best of luck!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jan 10, 2013 3:20 pm 
Offline
Power Poster
Power Poster

Joined: Mon Dec 10, 2012 1:47 pm
Posts: 59
Hey, I just wanted to chime in that I too take Subutex (down to 1mg a day). I have been on almost 2 years. I have noticed that although this medication has been a Godsend for me to get off of my DOC (Tramadol) which I was taking at extreme doses prior to such as caused a seizure at one point, I have safely switched to Sub and (like you) I have maintained similar side affects disturbing to me. I noticed shortly after I started Subutex my ankles would swell too. For me, I thought it was the way I was sitting at work (work in front of computer). I am an avid excerciser so for me this was wayyy abnormal as I have never had swollen ankles before. I have seen this go down since I have tapered down and it comes and goes but overall I also retain water too (you can see the lines around where my socks are and very light indentions on my skin which otherwise would never be there). Definitely Sub caused.

I have never been an anxious person prior to Sub either but since on this drug I maintain on a scale of 1-9 in irritabiliy a serious 9 ! Im always out of breath too, only on Sub and I have weird skin issues that are random..feels like I need to scratch but when I do it doesnt satisfy like a normal itch. Lasty, cravings for sugar way more than normal. Anyway, these issues are the main reasons I have decided its enough for me too. Irritability, short temper, weird swellings (hypertension) combined with my normal "woman" stuff is the reason I could never be on this drug forever and a definite reminder to me (for me) I am not normal until I am off this drug.

Someone asked a question to this on another thread I thought interesting - if Sub is so great, why stop? It is for these very reasons. We (people that know their bodies) can tell when we are not quite as healthy as we should - when something isnt quite "right". This is God's way of keeping us straight (atleast I believe). Although for the most part I feel good because of the sub (alot better than quitting cold turkey) my body and quality of life is not where it needs to be. Its time to get off for me too.

Many blessings to your progress. I just recently switched over to the films I(yes, I had to move over to Suboxone) because I have exhausted the tiny subutex 2mg pills and can't reasonably get them any smaller without making myself crazy. For me, going below 1mg calls for me to be as accurate in dosing as I can. I thought I could continue going with the up/down of the "pieces" I cut but it is too frustrating. When I go through withdrawl, I want to know it is behind me. Not just because that particular dose was smaller when I cut the pill. I can't consistently get them to remain the same size "reasonably" in these smaller doses. I tried the liquid method, didnt work with the pill I take. So have decided to just go with the suboxone (since I am such a low dose and hopefully will be off soon) I am not concerned about the added naloxone. With the lower doses I will be be on soon (I reduce every 4 days) I should be off soon enough where it won't matter. I just want to get off and the films will give me more piece of mind .


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jan 10, 2013 3:27 pm 
Offline
Power Poster
Power Poster

Joined: Mon Dec 10, 2012 1:47 pm
Posts: 59
BTW, I forgot to mention, a system that helped me greatly reduct to 1mg (I was at 16mg initially too), I followed reduce 25% every 4th day. Dont go more than 25%. If any time you feel you need a safey, take .25 (that is free) until you feel comfortable. If any drop you still feel shaky by 4th day, wait an additional 4 days then drop your 25%.

I exercised daily too and dont get obsessed (try not).

anyway, was a little more resistance between 4-2mg but then between 2-1mg was much easier.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group